Alert archive / Wyoming / Tornado Warnings in 2025
Tornado Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Aug 1, 2025, 5:42 PM MDT for Laramie County, Wyoming. It was in force for 33 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2025, 5:42 PM MDT (23:42 UTC)
- Expired
- Aug 1, 2025, 6:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 3 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:52 PM MDT | HAIL 1.5 | 2 Sw Cheyenne, WY | Report from mPING: Ping Pong Ball (1.50 in.). |
| Aug 1, 5:55 PM MDT | HAIL 1.5 | 2 Ne Warren Af Base, WY | Report from mPING: Ping Pong Ball (1.50 in.). |
| Aug 1, 5:55 PM MDT | HAIL 2 | 2 Sw Cheyenne, WY | Report from mPING: Hen Egg (2.00 in.). |
| Aug 1, 5:56 PM MDT | HAIL 1.75 | 2 E Warren Af Base, WY | |
| Aug 1, 5:58 PM MDT | HAIL 1.5 | 1 Sw Cheyenne, WY | Report from mPING: Ping Pong Ball (1.50 in.). |
| Aug 1, 5:59 PM MDT | HAIL 2.75 | Cheyenne, WY | |
| Aug 1, 6:03 PM MDT | HAIL 1.5 | 1 E Cheyenne, WY | Report from mPING: Ping Pong Ball (1.50 in.). |
| Aug 1, 6:12 PM MDT | HAIL 2 | 1 E Fox Farm-College, WY | Report from mPING: Hen Egg (2.00 in.). |
| Aug 1, 6:12 PM MDT | HAIL 2.5 | 1 E Cheyenne, WY | Report from mPING: Tennis Ball (2.50 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:46 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -449 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
401
WFUS55 KCYS 012342
TORCYS
WYC021-020015-
/O.NEW.KCYS.TO.W.0014.250801T2342Z-250802T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
542 PM MDT Fri Aug 1 2025
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
South central Laramie County in southeastern Wyoming...
* Until 615 PM MDT.
* At 542 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Warren AFB, or near Cheyenne, moving east at 20
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cheyenne, Warren AFB, Frontier Park, North Cheyenne, Ranchettes,
Fox Farm-College, and Cheyenne Regional Airport around 550 PM MDT.
Other locations impacted by this tornadic thunderstorm include Grass
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4107 10499 4125 10500 4131 10458 4117 10448
4104 10457
TIME...MOT...LOC 2342Z 267DEG 17KT 4117 10490
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
KM2 follow-up statements
242
WWUS55 KCYS 012358
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
558 PM MDT Fri Aug 1 2025
WYC021-020015-
/O.CON.KCYS.TO.W.0014.000000T0000Z-250802T0015Z/
Laramie WY-
558 PM MDT Fri Aug 1 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL LARAMIE COUNTY...
At 557 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Cheyenne Regional Airport, or over Cheyenne, moving
east at 20 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cheyenne, Ranchettes, and Fox Farm-College around 605 PM MDT.
Laramie County Fairgrounds at Archer around 610 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4107 10492 4126 10494 4131 10458 4117 10448
4104 10457
TIME...MOT...LOC 2357Z 267DEG 17KT 4117 10480
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
KM776
WWUS55 KCYS 020001
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
601 PM MDT Fri Aug 1 2025
WYC021-020015-
/O.CON.KCYS.TO.W.0014.000000T0000Z-250802T0015Z/
Laramie WY-
601 PM MDT Fri Aug 1 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL LARAMIE COUNTY...
At 601 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Cheyenne, moving east at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cheyenne and Ranchettes around 605 PM MDT.
Laramie County Fairgrounds at Archer around 610 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4107 10492 4126 10494 4131 10458 4117 10448
4104 10457
TIME...MOT...LOC 0001Z 267DEG 17KT 4117 10477
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
KMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Aug 1, 5:33 PM MDT, 9 minutes earlier. Its key messages:
- There is a Slight Risk (Level 2 of 5) for severe weather Friday afternoon and evening east of the Laramie Range. All modes of severe weather are possible: hail, winds, tornadoes, and flash flooding.
- There is a Marginal Risk of severe weather for Saturday, mainly across western Nebraska. Primary hazards look to be hail, wind, and flash flooding.
- Drier and warmer conditions return mid-week and continue through the weekend.
Area forecast discussion, Aug 1, 5:33 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 533 PM MDT Fri Aug 1 2025 .KEY MESSAGES... - There is a Slight Risk (Level 2 of 5) for severe weather Friday afternoon and evening east of the Laramie Range. All modes of severe weather are possible: hail, winds, tornadoes, and flash flooding. - There is a Marginal Risk of severe weather for Saturday, mainly across western Nebraska. Primary hazards look to be hail, wind, and flash flooding. - Drier and warmer conditions return mid-week and continue through the weekend. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 118 PM MDT Fri Aug 1 2025 Another day of severe weather expected across the region but ingredients are a step above yesterday's leading to a bit more concentrated threat of severe weather across the region. Current mesoanalysis is showing another moist environment with PWAT values of 0.8-1.2 inches, while severe parameters include MUCAPE maxing out at 3500 J/kg near the WY/CO/NE borders, bulk shear values of 25-30 knots, and effective SRH of 100-150 m2/s2. This is leading to an environment supportive of large hail, strong winds, and perhaps even an isolated tornado or two. With supercell composites of 2-4 from the Laramie Range and eastwards, it seems all but certain we should see some stronger thunderstorms into the mid to later part of the afternoon and evening, and the expectation is that we should see a severe thunderstorm watch within the next few hours with strong to severe activity likely through the evening hours. With some of these storms dropping rainfall rates of 1-2+ inches per hour, a flooding risk cannot be ruled out as well. Moving overnight activity should wane after the sun sets or move out of the region, leading to a quiet evening. Tomrorow's setup remains similar as it has been the past several days with the best moisture axis continuing to pivot a bit more south and eastwards. While we'll still remain in at least a marginal risk for stronger to severe storms for our easternmost zones, the best threat should be just south of the WY/NE border. And this becomes apparent in our RH values as afternoon minimums descend back below 50% for our eastern zones, while western zones remain entrenched in the teens to 20% range. CAMs show a bit more scattered activity looking less potent compared to today's, but enough instability should bring another risk of at least isolated strong to severe storms. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 159 AM MDT Fri Aug 1 2025 Sunday onwards looks to be hotter and drier across much of the region as an upper-level ridge move into the Intermountain West and the moisture fetch from the Pacific Ocean dissipates with the disruption from the ridge. 700mb temperatures will surge back into the 17 to 20C range by mid-week, leading to much warmer temperatures mid-week onwards as the ridge remains in place overhead. Wednesday and Thursday look to be the hottest day of the week with low- to upper-90s returning to much of the area as 700mb temperatures rise into the 18 to 20C range once more. With the warmer and drier conditions, fire weather concerns will return mid-week, especially in locations that do not see rainfall over the next couple of days. The next best chance for precipitation will be next weekend, as an upper-level trough and subsequent 700mb low are progged to move into the region. However, this is still over a week out and this potential will likely change over the next several forecast packages. Overall, looks like another hot and dry week for much of southeast Wyoming and western Nebraska. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 538 PM MDT Fri Aug 1 2025 Storms will be mostly likely from KCYS and eastwards through KBFF,KSNY, and KAIA. These storms could be strong to severe and include very large hail, strong wind gusts, and even an isolated tornado. Cloud bases may also drop back down to MVFR status, alongside heavy rainfall bringing IFR visibility or worse. Storms also possible all other sites, but should not be as strong, particularly at KRWL/KLAR where any storm near these sites will be brief and not likely to be severe. Decks should then lift this evening, and some low clouds may be possible tomorrow morning but the threat for low decks is less likely compared to previous days. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AM LONG TERM...MM AVIATION...CG
Hazardous weather outlook, Aug 1, 2:34 PM MDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 234 PM MDT Fri Aug 1 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-022045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 234 PM MDT Fri Aug 1 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - There is a Slight Risk (Level 2 of 5) for severe weather Friday afternoon and evening east of the Laramie Range. All modes of severe weather are possible: hail, winds, tornadoes, and flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY - There is a Marginal Risk of severe weather for Saturday, mainly across western Nebraska. Primary hazards look to be hail, wind, and flash flooding. - Drier and warmer conditions return mid-week and continue through the weekend. .Spotter information statement... Spotter reports for severe weather and heavy rainfall are encouraged.
In the hours before
Special weather statement, Aug 1, 2:09 PM MDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
209 PM MDT Fri Aug 1 2025
WYZ103-105-106-115-012045-
Shirley Basin WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-Laramie Valley WY-
209 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ALBANY COUNTY
THROUGH 245 PM MDT...
At 209 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wheatland Reservoir Number 3, or 37 miles north of Laramie, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sybille Canyon, Wheatland Reservoir Number 3, and Flying X Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4175 10574 4193 10575 4199 10533 4172 10531
TIME...MOT...LOC 2009Z 267DEG 12KT 4185 10565
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 1, 4:30 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
430 PM MDT Fri Aug 1 2025
WYZ117-118-012300-
Central Laramie County WY-South Laramie Range Foothills WY-
430 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 500 PM MDT...
At 430 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rocking Star Ranch, or 12 miles northwest of Cheyenne, moving east at
10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Happy Valley, Federal, Rocking Star Ranch, Silver Sage
Estates, Ranchettes, Cheyenne Regional Airport, Warren AFB, Frontier
Park, North Cheyenne, and Fox Farm-College.
This includes Interstate 25 in Wyoming between mile markers 11 and
27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM MDT for southeastern
Wyoming.
&&
LAT...LON 4113 10510 4130 10513 4139 10481 4113 10475
TIME...MOT...LOC 2230Z 258DEG 8KT 4124 10499
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KMLocal storm report, Aug 1, 5:19 PM MDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
519 PM MDT Fri Aug 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Hail 18 WNW Cheyenne 41.24N 105.11W
08/01/2025 M1.25 Inch Laramie WY Trained Spotter
&&Local storm report, Aug 1, 5:21 PM MDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
521 PM MDT Fri Aug 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM Tstm Wnd Gst 12 SSE Horse Creek 41.25N 105.09W
08/01/2025 M58 MPH Laramie WY Trained Spotter
&&Local storm report, Aug 1, 5:31 PM MDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
531 PM MDT Fri Aug 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Hail 13 W Cheyenne 41.15N 105.04W
08/01/2025 M1.25 Inch Laramie WY Trained Spotter
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:02 PM MDT | Special Weather Statement | CYS | Goshen | 28 min |
| Jul 31, 6:47 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Aug 1, 2:09 PM MDT | Special Weather Statement | CYS | Albany | 36 min |
| Aug 1, 3:08 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 20 min |
| Aug 1, 4:30 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Aug 1, 4:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 38 min |
| Aug 1, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 45 min |
| Aug 1, 5:09 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Aug 1, 5:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Aug 1, 5:50 PM MDT | Areal Flood Advisory | CYS | Laramie | 115 min |
Nearby
Tornado Warnings in Wyoming, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.